Home > Research > Publications & Outputs > Concomitants of extremes.
View graph of relations

Concomitants of extremes.

Research output: Contribution to journalJournal article

Published

Standard

Concomitants of extremes. / Ledford, A. W.; Tawn, J. A.

In: Advances in Applied Probability, Vol. 30, No. 1, 1998, p. 197-215.

Research output: Contribution to journalJournal article

Harvard

Ledford, AW & Tawn, JA 1998, 'Concomitants of extremes.', Advances in Applied Probability, vol. 30, no. 1, pp. 197-215.

APA

Ledford, A. W., & Tawn, J. A. (1998). Concomitants of extremes. Advances in Applied Probability, 30(1), 197-215.

Vancouver

Ledford AW, Tawn JA. Concomitants of extremes. Advances in Applied Probability. 1998;30(1):197-215.

Author

Ledford, A. W. ; Tawn, J. A. / Concomitants of extremes. In: Advances in Applied Probability. 1998 ; Vol. 30, No. 1. pp. 197-215.

Bibtex

@article{79ded80f864447bca80a37ba3d490b05,
title = "Concomitants of extremes.",
abstract = "The influence of bivariate extremal dependence on the limiting behaviour of the concomitant of the largest order statistic is examined. Our approach is to fix the marginal distributions and derive a general tail characterisation of the joint survivor function. From this, we identify the normalisation required to obtain the limiting distribution of the concomitant of the largest order statistic, obtain its tail form, and investigate the limiting probability that the vector of componentwise maxima occurs as an observation of the bivariate process. The results are illustrated for a range of extremal dependence forms.",
keywords = "Asymptotic independence, bivariate extreme value distribution, coefficient of tail dependence, concomitants, extreme value theory, induced order statistics, order statistics, slowly varying functions",
author = "Ledford, {A. W.} and Tawn, {J. A.}",
year = "1998",
language = "English",
volume = "30",
pages = "197--215",
journal = "Advances in Applied Probability",
issn = "0001-8678",
publisher = "Cambridge University Press",
number = "1",

}

RIS

TY - JOUR

T1 - Concomitants of extremes.

AU - Ledford, A. W.

AU - Tawn, J. A.

PY - 1998

Y1 - 1998

N2 - The influence of bivariate extremal dependence on the limiting behaviour of the concomitant of the largest order statistic is examined. Our approach is to fix the marginal distributions and derive a general tail characterisation of the joint survivor function. From this, we identify the normalisation required to obtain the limiting distribution of the concomitant of the largest order statistic, obtain its tail form, and investigate the limiting probability that the vector of componentwise maxima occurs as an observation of the bivariate process. The results are illustrated for a range of extremal dependence forms.

AB - The influence of bivariate extremal dependence on the limiting behaviour of the concomitant of the largest order statistic is examined. Our approach is to fix the marginal distributions and derive a general tail characterisation of the joint survivor function. From this, we identify the normalisation required to obtain the limiting distribution of the concomitant of the largest order statistic, obtain its tail form, and investigate the limiting probability that the vector of componentwise maxima occurs as an observation of the bivariate process. The results are illustrated for a range of extremal dependence forms.

KW - Asymptotic independence

KW - bivariate extreme value distribution

KW - coefficient of tail dependence

KW - concomitants

KW - extreme value theory

KW - induced order statistics

KW - order statistics

KW - slowly varying functions

M3 - Journal article

VL - 30

SP - 197

EP - 215

JO - Advances in Applied Probability

JF - Advances in Applied Probability

SN - 0001-8678

IS - 1

ER -